Michigan, 2009Flood in Michigan, August 9, 2009
August 9, 2009 · NWS DTX · 1 event in 1 county or zone
Five to eight inches of rain falling within a 30 hour period lead to widespread flooding across southern Lapeer county. 65 inches in Lapeer.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Five to eight inches of rain falling within a 30 hour period lead to widespread flooding across southern Lapeer county. A few reported rainfall totals include: 7.4 inches in Almont, 6.3 inches in Imlay City, and 5.65 inches in Lapeer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 8, 11:06 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 8, 11:06 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1206 AM EDT SUN AUG 9 2009
.AVIATION...
CONTINUED MOIST ASCENT ALONG A NORTHWARD ADVANCING WARM FRONTAL
BOUNDARY WILL SUSTAIN SHOWER/THUNDERSTORM ACTIVITY INTO THE
OVERNIGHT HOURS...MAINLY FROM FNT NORTHWARD. THIS WILL LEAD TO
IFR/MVFR CONDITIONS AT TIMES AS BANDS OF HEAVIER PRECIPITATION SHIFT
ACROSS THESE TERMINALS. OTHERWISE...MVFR FOG AT TIMES THROUGH THE
NIGHT WITH SATURATED BOUNDARY LAYER CONDITIONS. VFR CONDITIONS
SUNDAY AS THE REGION SETTLES INTO A CAPPED WARM SECTOR. INCREASING
SOUTHWEST FLOW AND A DEEP MIXED LAYER WILL BRING GUSTS TO 25 KNOTS
SUNDAY AFTERNOON.
&&
.PREV DISCUSSION...ISSUED 1041 PM EDT SAT AUG 8 2009
UPDATE...
SUSTAINED MOIST ASCENT ALONG THE NORTHWARD ADVANCING WARM FRONTAL
ZONE WORKING WITH A RESIDUAL MIXED LAYER /PER THE 00Z DTX SOUNDING/
HELPING TO FOCUS SHOWER REDEVELOPMENT FROM I-96 NORTHWARD OVER THE
LAST HOUR. IN ADDITION...MORE ORGANIZED SHRA/TSRA ACTIVITY REMAINS
TIED TO A STRENGTHENING SOUTHWEST LOW LEVEL JET FROM EAST-CENTRAL
WI INTO CENTRAL LAKE MICHIGAN. DOWNSTREAM MID LEVEL LAPSE RATES
REMAIN SUPPORTIVE IN SUSTAINING THIS PRECIPITATION AS IT TRANSLATES
E-SE OVERNIGHT. GIVEN THESE TRENDS...WILL ADJUST POPS UPWARD FROM
ROUGHLY THE I-69 CORRIDOR NORTHWARD. CONVECTION WILL REMAIN
ELEVATED...BUT MAY BRING SMALL HAIL ALONG WITH LOCALLY HEAVY
RAINFALL.
PREV DISCUSSION...ISSUED 353 PM EDT SAT AUG 8 2009
SHORT TERM...THIS EVENING AND TONIGHT
LOW PRESSURE OVER THE CENTRAL PLAINS IS WILL CONTINUE TO MOVE
NORTHEAST TOWARD THE UPPER MIDWEST THIS EVENING. THE ASSOCIATED WARM
FRONT WILL LIFT THROUGH THE CWA OVERNIGHT. DUE TO THE LARGE AMOUNTS
OF RAIN AND CLOUD COVER...TEMPS HAVE STRUGGLED TO GET INTO THE 70S
EARLY THIS AFTERNOON. BELIEVE THAT ONCE THE CLOUDS THIN OUT AND WARM
FRONT GETS CLOSER TEMPS WILL REACH 80F IN THE SOUTH AND MID 70S
NORTH. LOWERED HIGH TEMPS AND OVERNIGHT LOWS BY A FEW DEGREES TO
ACCOUNT FOR LACK OF HEATING AND FORECASTED CLOUD COVER. ALTHOUGH THE
LAST OF THE CONVECTIVE COMPLEXES IS MOVING TO THE EAST...THE
RUC/NAM/HIRES ALL SUGGEST A MCS WILL FORM OVERNIGHT IN MN AND TRACK
SE ACROSS THE SAGINAW VALLEY AND THUMB ALONG THE WARM FRONT.
DEPENDING ON HOW FAR THE FRONT CAN PROGRESS WILL DECIDE WHERE THIS
COMPLEX WILL TRACK. WILL NEED TO MONITOR OVERNIGHT TO SEE IF AND
WHEN IT DEVELOPS AND ADJUST FORECAST ACCORDINGLY. PATCHY FOG WILL BE
POSSIBLE OVERNIGHT TOWARD MORNING AS VERY HUMID AIRMASS ADVECTS IN
BEHIND THE FRONT...DEWPOINTS WILL BE IN THE UPPER 60S...LOW LEVEL
MOISTURE IN PLACE FROM TODAYS STORMS AND OVERNIGHT TEMPS AROUND 70F.
LONG TERM...SUNDAY THROUGH NEXT SATURDAY
SUMMER WILL MAKE AN ABRUPT RETURN TO SOUTHEAST MICHIGAN ON SUNDAY.
THE LOWER TROPOSPHERIC WARM FRONT WILL FINALLY MOVE NORTH OF THE
FORECAST AREA. THIS PLACES THE REGION FIRMLY WITHIN THE BUILDING
HEAT DOME /EVIDENCED TO OUR SOUTHWEST TODAY WITH HIGHS IN THE LOWER
90S AND DEWPOINTS IN THE LOWER TO MID 70S/. THE COMBINATION OF HEAT
AND HUMIDITY WILL MAKE FOR AN UNCOMFORTABLE DAY. HOWEVER...THE WIND
WILL BE APPRECIABLY STRONGER - WHICH WILL PREVENT STAGNATION.
APPARENT TEMPERATURES ARE EXPECTED TO APPROACH 100F DURING THE
EARLY-MID AFTERNOON HOURS. HEAT RELATED HEADLINES MAY BE REQUIRED -
IF RELIEVING DIURNAL CONVECTION DOES NOT DEVELOP.
NOCTURNAL CONVECTION THAT DEVELOPS UPSTREAM OVER WISCONSIN MAY
AFFECT THE NORTHERN PORTIONS OF THE FORECAST AREA EARLY IN THE DAY.
THIS IS ESPECIALLY THE CASE IF THE WARM FRONT IS SLOWER TO CLEAR THE
AREA THAN PROJECTED. THE AFOREMENTIONED WARM AND MOIST BOUNDARY
LAYER WILL RESIDE UNDER A RESERVOIR OF STEEP MID-LEVEL INSTABILITY
AS THE ELEVATED MIXED LAYER OVER THE CENTRAL PLAINS ADVECTS
OVERHEAD. LATEST NUMERICAL SUITE INDICATES THAT MIX-LAYER CAPES
WILL CLIMB TO ROUGHLY 2KJ/KG - WHICH MITIGATES ANY SURFACE BASED
ARTIFACTS /NAMELY SBCAPES ADVERTISED > 4KJ/KG/ OWING TO POTENTIALLY
EXAGGERATED SURFACE DEWPOINTS. THE REGION WILL BE UNDER THE
INFLUENCE OF WEAK RIGHT ENTRANCE REGION DYNAMICS DURING THE
AFTERNOON - WHICH MAY BE ENOUGH TO LIFT AGAINST THE INHERITED
CAPPING INVERSION AND IGNITE CONVECTION. MOST OF THE SHEAR IN THE
PROFILE WILL RESIDE IN THE LOWEST 3KM - BUT SHOULD BE AMPLE ENOUGH
TO ORGANIZE ANY CONVECTION THAT DEVELOPS. THE MID-LEVEL CAPE
DENSITY WARRANTS A WATCHFUL EYE FOR SEVERE STORMS.
SULTRY CONDITIONS ARE EXPECTED ONCE AGAIN ON MONDAY AS THE FORECAST
AREA REMAINS IN THE WARM SECTOR. HIGHS WILL LIKELY BE A FEW DEGREES
LOWER...WITH MORE CLOUD COVER AND WEAKER ADVECTIONS ANTICIPATED.
FURTHERMORE...A COLD FRONT WILL SWEEP ACROSS THE AREA DURING THE
AFTERNOON LIMITING THE DURATION OF OPTIMAL SURFACE HEATING. THIS
FRONT WILL ALSO END OUR BRIEF FORAY BACK INTO BONAFIDE SUMMER
CONDITIONS. CONVECTION ALONG THE COLD FRONT HAS THE POTENTIAL TO BE
QUITE LIVELY. MODEST DEEP LAYER SHEAR...RELATIVELY STRONG MID-LEVEL
FLOW AND APPRECIABLE AMBIENT INSTABILITY WILL PROVIDE THE
INGREDIENTS FOR THE POSSIBILITY OF SEVERE STORMS.
EXTENDED PROGS ARE IN GENERAL AGREEMENT WITH SHIFTING THE WESTERLIES
NORTH OF THE REGION DURING THE MIDDLE AND LATTER PORTIONS OF NEXT
WEEK. SEVERAL SOLUTIONS DEPICT A WEAK UPPER LOW DEVELOPING OVER THE
OHIO VALLEY AS A WEAK SHORTWAVE IS ORPHANED BY THE PROGRESSIVE LONG
WAVE OVER SOUTHERN CANADA. RETURN FLOW OVER THE PLAINS BY WEEK/S
END MAY SET THE STAGE FOR UPSTREAM CONVECTIVE DEVELOPMENT THAT HAS
THE OPPORTUNITY TO CASCADE EAST ACROSS THE LAKES REGION.
OTHERWISE...EXPECT THAT A PROLONGED PERIOD OF ABOVE AVERAGE
TEMPERATURES CAN BE EXPECTED.
MARINE...
LOW PRESSURE WILL LIFT INTO THE UPPER MIDWEST TONIGHT...WITH THE
ASSOCIATED WARM FRONT DEVELOPING TO ITS EAST INTO THE CENTRAL GREAT
LAKES. SOUTH TO SOUTHEAST FLOW WILL INCREASE TO THE NORTHEAST OF
THIS FRONT AS THE PRESSURE GRADIENT TIGHTENS...AND SMALL CRAFT
ADVISORIES WILL CONTINUE INTO THIS EVENING FOR THE NEARSHORE WATERS
OF LAKE HURON. IN ADDITION...AS THE WARM FRONT LIFTS INTO NORTHERN
LAKE HURON OVERNIGHT INTO SUNDAY...SHOWERS AND THUNDERSTORMS WILL
SHIFT NORTH THROUGH LAKE HURON. IN THE WAKE OF THIS FRONT...STRONG
SOUTHWEST FLOW WILL DEVELOP...BUT GIVEN THE WARMTH OF THE
AIRMASS...LOW LEVELS WILL BECOME RATHER STABLE OVER THE GREAT LAKES
WATER...KEEPING WINDS/WAVES JUST SHORT OF ADVISORY CRITERIA LATE
THIS WEEKEND.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....MR
UPDATE.......MR
SHORT TERM...DRK
LONG TERM....MANN
MARINE.......DRK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 8, 2:47 PM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT SAT AUG 8 2009
MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
347 PM EDT SAT AUG 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH SOUTHEAST LOWER MICHIGAN. THERE IS A SLIGHT CHANCE THE
THUNDERSTORMS BE SEVERE...ACROSS THE SAGINAW VALLEY AND THUMB
REGIONS. LARGE HAIL ONE INCH IN DIAMETER...DAMAGING WIND GUSTS TO 60
MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH ARE ALL
POSSIBLE. THUNDERSTORM MOTION WILL BE SOUTHEAST AT 25 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MOIST AND HUMID AIRMASS WILL BE IN PLACE ON SUNDAY AND MONDAY
AHEAD OF A COLD FRONT...WHICH WILL PASS THROUGH MONDAY NIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH DAYS. STORMS THAT
DEVELOP WILL BE CAPABLE OF STRONG WINDS...LARGE HAIL...AND
TORRENTIAL RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
347 PM EDT SAT AUG 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS OF
LAKE HURON FROM PORT AUSTIN TO PORT HURON. REFER TO THE LATEST
MARINE FORECASTS.../MWWDTX/ AND /NSHDTX/ FOR ADDITIONAL INFORMATION.
THUNDERSTORMS ARE POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH SOUTHERN LOWER MICHIGAN. THERE IS A SLIGHT CHANCE THE
THUNDERSTORMS WILL BE SEVERE ACROSS SAGINAW BAY AND LAKE HURON NORTH
OF PORT SANILAC. STORM MOTION WILL BE SOUTHEAST AT 25 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SMALL CRAFT ADVISORIES MAY BE NEEDED ON SUNDAY.
A MOIST AND HUMID AIRMASS WILL BE IN PLACE ON SUNDAY AND MONDAY
AHEAD OF A COLD FRONT...WHICH WILL PASS THROUGH MONDAY NIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH DAYS. STORMS THAT
DEVELOP WILL BE CAPABLE OF STRONG WINDS...LARGE HAIL...AND
TORRENTIAL RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
MANN
In the hours before
Local storm report, Aug 8, 8:05 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
905 PM EDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HEAVY RAIN LEXINGTON 43.27N 82.53W
08/08/2009 M1.17 INCH SANILAC MI TRAINED SPOTTER
STORM TOTAL
0835 PM HEAVY RAIN WHITE LAKE 42.65N 83.50W
08/08/2009 M1.97 INCH OAKLAND MI NWS EMPLOYEE
STORM TOTAL
0831 PM HEAVY RAIN WARREN 42.49N 83.03W
08/08/2009 M2.10 INCH MACOMB MI TRAINED SPOTTER
21 HOUR TOTAL
0752 PM HEAVY RAIN OAKLEY 43.14N 84.17W
08/08/2009 M2.75 INCH SAGINAW MI TRAINED SPOTTER
&&
RKULIKLocal storm report, Aug 8, 8:52 PM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
952 PM EDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HEAVY RAIN 5 SW NEW BALTIMORE 42.63N 82.81W
08/08/2009 M1.85 INCH LCZ460 MI CO-OP OBSERVER
&&
RKULIKLocal storm report, Aug 8, 9:48 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1048 PM EDT SAT AUG 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HEAVY RAIN 3 SW NEW BALTIMORE 42.65N 82.78W
08/08/2009 M1.85 INCH MACOMB MI TRAINED SPOTTER
&&Special weather statement, Aug 8, 10:46 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1146 PM EDT SAT AUG 8 2009
MIZ061-062-069-090445-
GENESEE-LAPEER-OAKLAND-
1146 PM EDT SAT AUG 8 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF OXFORD...MOVING EAST AT 25
MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
* THE THUNDERSTORM WILL BE NEAR...
HADLEY AROUND 1155 PM EDT...
METAMORA AROUND 1215 AM EDT...
OXFORD AROUND 1230 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
MR
Special weather statement, Aug 8, 11:25 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1225 AM EDT SUN AUG 9 2009
MIZ060>063-069-070-090600-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
PONTIAC...WARREN
1225 AM EDT SUN AUG 9 2009
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAINFALL AND SMALL HAIL...
AN AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS
THE REGION OVERNIGHT. RAINFALL WILL BE HEAVY AT TIMES...AS
THUNDERSTORMS CONTINUE TO MOVE ACROSS THE SAME LOCATIONS. WITH
SOIL CONDITIONS ALREADY SATURATED FROM EARLIER RAINFALL...THIS
WILL LEAD TO PONDING ON AREA ROADWAYS AND RAPID RISES ON SMALL
CREEKS AND STREAMS. IN ADDITION...STRONGER STORMS WILL BE CAPABLE
OF PRODUCING SMALL HAIL. THIS PRECIPITATION WILL GRADUALLY SHIFT
TOWARD THE NORTH THROUGH THE NIGHT.
MR
Flood, Lapeer
- When
- August 9, 1:40 AM EST to 2:30 PM EST
- Where
- Lapeer County, 3.67 mi S of Holloway Res to 4.95 mi W of Hadley
- Cause
- Heavy Rain
- Property damage
- $3.0 million
- Reported by
- Law Enforcement
- Coordinates
- 43.097, -83.452
Numerous roads were flooded and closed. The most significant road damage was M-53 south of Imlay City which was washed out and had to be closed for about 10 days. Over two dozen homes were also damaged due to the flooding. A local state of emergency was declared.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 9, 200922 injured · $206 million · 3 in hail · 84 events
- Flash Flooding and Damaging Winds in New York, August 9 to 10, 20091 death · 1 injured · $91 million · 60 kt wind · 29 events
- Hail and Damaging Winds in Michigan, August 9, 20091 death · $2.6 million · 65 kt wind · 7 events
- Excessive Heat in Illinois, August 9 to 10, 20091 death · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2009$461,000 · 1.75 in hail · 41 events
- Flash Flooding and Damaging Winds in Wisconsin, August 9, 2009$790,000 · 75 kt wind · 28 events
- Tornado in New York, August 9, 2009$250,000 · EF1 · 1 event
- Damaging Winds in Delaware, August 9, 2009$500,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, August 9, 2009$127,000 · 1 in hail · 22 events
- Flash Flooding and Damaging Winds in New York, August 9, 2009$185,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, August 9, 2009$107,000 · 60 kt wind · 9 events
- Flash Flooding and Damaging Winds in Illinois, August 9, 2009$100,000 · 56 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183830.